View Single Post
Old 09-19-2011, 03:47 AM   #11 (permalink)
RunbikeSki
FitDay Premium Member
 
RunbikeSki's Avatar
 
Join Date: Jan 2010
Location: Riverside, CA
Posts: 2,042
Default

Quote:
Originally Posted by mecompco View Post
Forgive me for being dense, but how can meds affect weight loss/gain? They have no (or minimal) calories. If you consistently take in less calories than you expend, how can you not lose weight, regardless of medication?

Someone more knowledgeable than myself please explain. Thanks!

Regards,
Michael
Hi Michael,
Like Cassie said, a lot of the phsyco-theropy drugs really mess with both appetite and metaobism. As do many of the drugs used for diabetes. The cholesterol drugs are a problem because they can cause serious muscle cramps making exercise difficult if not impossible. So the issue for many folks on many drug therapies becomes much more than just a calories in/calories out issue.

It seems to me one of the unspoken facts in weight loss is that different people really do metabolize calories differently. Like it or not there is a genetic component to our size and shape. Modern life has seriously interfered with that, but the bottom line is that when you mess with the biochemisty of the body through drugs, you can mess with how a person metabolises food.
__________________
Pam
5'4" 55yr

2.5 years, 45 pounds later... 128ish pounds
RunbikeSki is offline   Reply With Quote